difficult child Has psychiatrist Appointment This Afternoon

Discussion in 'General Parenting' started by Bunny, Jan 11, 2012.

  1. Bunny

    Bunny Guest

    This is the first time that I'm going into an appointment with the idea of telling the doctor that I want his medications increased. At least the risperdal. He has been so bad over the last month or two. Rude. Nasty. LOTS of name calling, especially towards easy child. I could cope with it if it were names like "stupid", but the vulgar names that come flying out of his mouth make me want to smack his face until he can't move his jaw anymore.

    When he started the risperdal he did really well on it. I don't know if it's because he's gotten so much bigger (both in height and weight) and the dose that he's on just isn't enough, or if it's because he's moving into that nasty typical teen stage, or if it's a combination of both. I hope that an increase in medications will help because this constant meaness is truly starting to grate on my last nerve.
     
  2. StressedM0mma

    StressedM0mma Active Member

    Bunny, I hope your psychiatrist listens to your concerns. I understand the names and nastyness. We are trying to get some mood stabilizer for our difficult child. Hoping for some peace for you.
     
  3. buddy

    buddy New Member

    Sounds like it certainly is time to ask for that. when Q was little only three lbs made a need for a change. NOW??? what to do with a twenty lb change in a few months??? YIKES...

    This growing up thing sure complicates everything. Hope your appointment goes well.
     
  4. InsaneCdn

    InsaneCdn Well-Known Member

    At this age, two things complicate the medications dosing equation...
    1) RATE of growth - the growth itself is a challenge, but rapid growth is much more of a challenge to work with
    2) hormones...
     
  5. rdland

    rdland New Member

    I hope your psychiatrist listens and helps you. Sounds like you do need some type of change.
     
  6. Bunny

    Bunny Guest

    Well, I sort of go part of what I wanted. difficult child was pput on Zoloft in August. I've noticed an increase in aggression and all around nastiness since. I talked to the psychiatrist about it several time becaue difficult child said that he didn't want to take it anymore because it was the Zoloft that was making him behave that way. psychiatrist felt that was a convenient excuse and we stayed on it. Today we decided to wean him off of the Zoloft (he's only taking a very small dose anyway) and see if that improves things. He's reluctant to increase the risperdal because he feels that the dose that he's on is where he should be and he doesn't want to give him too much. So, we start weaning off the Zoloft tomorrow and I'll call the psychiatrist in three weeks to let him know how things are going.
     
  7. buddy

    buddy New Member

    Well, just my dumb opinion, but I would only want to do one thing at a time if not in crisis anyway and so the option to go off a medication instead of increasing a medication of course would be the first one because less medications = always a better route if possible! So as long as he will increase the Risperdal if it turns out this is not the answer or even the full answer... then I would be ok with this as a start. Is that how you feel or are you disappointed?

    I think it is odd to think that a medication level would not need to be changed after such a huge growth spurt, but ?????? I don't know.
     
  8. InsaneCdn

    InsaneCdn Well-Known Member

    Totally depends on the person. K2 has doubled in weight since her last medications increase (3 or 4 years ago) - and is NOT in need of adjustment (she says her head hasn't grown that much!). K1... hit major growth spurt, and we couldn't adjust fast enough!
     
  9. buddy

    buddy New Member

    I love that, her head hasn't grown!

    And I can see that not everyone would need it, if nothing has changed for their behaviors etc... but she is saying there are behavior issues. So, it just begs the question.

    I dont think it is always an increase either... as our psychiatric says... esp for stims. AS their brains get more mature they need less because the medication becomes more stimulating instead of calming at higher doses. Interesting, I wonder if that will happen for Q.... we will see. certainly not yet.
     
  10. InsaneCdn

    InsaneCdn Well-Known Member

    Hmmm...
    I'm guessing there's a dozen opinions out there on this one...
    WE were told... that as the brain matures, stims are more "targetted"... stimulating those areas necessary, but less over-flow... which means that an adult on stims can still take a nap, for example, but a kid can't... AND that higher doses just increases the side-effects - but... we went to max anyway, and THAT medication isn't the one creating side-effects (at least not that we can measure)
     
  11. buddy

    buddy New Member

    I am sure it is like anything, they can only report on trends, and the bottom line will be what happens to each person. My nephew did indeed have to go down on his stims when the year before he actually had to have it doubled at the beginning of the year. Puberty hit him hard and he grew super tall all of a sudden (his head is not too big yet though, lol).

    This doctor worked and did research at Mayo clinic on this for a long time but really, I am sure it just depends on where you are as you say...probably many many different opinions. and really they just should learn that the only opinions that matter are yours and mine, right? LOL
     
  12. InsaneCdn

    InsaneCdn Well-Known Member

    Opinions don't matter. What matters is... what works.
    If Q's medications went by generally accepted opinions, you know full well what would happen!

    Like the old granny said when we were expecting our first... Remember: when the chips are down, you have to go by the baby and not by the book.
     
  13. buddy

    buddy New Member

    That is for sure, and she was trying to reassure me too... since we can't go up on the stims at the high dose he is already on... I think she was trying to make me feel better that some day he may not need as much. but who knows.
     
  14. Bunny

    Bunny Guest

    The psychiatrist's opinion is that he would rather see if the Zoloft is causing the aggression than increase the risperdal to counteract the side effects of the Zoloft. The thing is that all along I've been telling him that he has been more aggressive since starting the Zoloft and the psychiatrist kept saying that he was on a very small dose and he didn'tr believe that it was the Zoloft that was causing it and that if it continued we would think about increasing the risperdal. So, I was thinking what he was telling me: that the risperdal needs to be increased. Now he's changed his tune to what I have been saying for a few months.

    I guess, in the grand scheme of things, this is a good thing. We are trying to eliminate whether or not the Zoloft is the cause of this (difficult child was an absolute BEAR when he was on Celexa, so it is plausible that he's having a problem in the Zoloft as well).

    I'll keep you posted.
     
  15. confuzzled

    confuzzled Member

    bunny--it sounds like a good thing, and it sounds like you have a very wise kid....i hope he feels much better off the zoloft :smile:
     
Loading...